Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 96, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 2004, 9:03 PM CDT for DeKalb County, Wilson County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 9:03 PM CDT (02:03 UTC)
- Expired
- Jun 2, 2004, 10:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties DeKalb County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 63 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
021
WUUS54 KOHX 030203
SVRBNA
TNC041-189-030300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
902 PM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DE KALB COUNTY IN TENNESSEE
WILSON COUNTY IN TENNESSEE
* UNTIL 1000 PM CDT
* AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF ALEXANDRIA...OR 13 MILES
NORTHWEST OF WOODBURY...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE ABOUT...
7 MILES SOUTH OF ALEXANDRIA AROUND 920 PM CDT
NEAR LIBERTY AROUND 930 PM CDT
NEAR DOWELLTOWN AROUND 935 PM CDT
THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH
MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY
BUILDING AND AVOID WINDOWS.
LAT...LON 3607 8571 3587 8573 3587 8589 3598 8608
3597 8622 3608 8624
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 8:35 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 2, 8:35 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 835 PM CDT WED JUN 2 2004 .DISCUSSION... TSTM ACTIVITY HAS DIMINISHED A LITTLE LAST HOUR BUT STILL GOING STRONG SOME LOCATIONS. HOPEFUL THAT WATCH WILL BE ALLOWED TO EXPIRE 10 PM. REST OF FORECAST ON TRACK. && .BNA WATCHES/WARNINGS/ADVISORIES... SEVERE TSTM WATCH TIL 10 PM ALL BUT FAR NW. && MAG
Hazardous weather outlook, Jun 2, 9:53 AM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 953 AM CDT WED JUN 2 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 953 AM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CROSS THE REGION TODAY, BRINGING SCATTERED THUNDERSTORMS TO THE MID STATE. THERE IS A SLIGHT RISK OF SOME STORMS REACHING SEVERE CRITERIA, WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF WEATHER SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED THIS AFTERNOON AS THUNDERSTORMS DEVELOP. ROSE
In the hours before
Local storm report, Jun 2, 8:13 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 4 ENE CLARKSVILLE 36.58N 87.28W
06/02/2004 1.00 INCH MONTGOMERY TN OTHER FEDERAL
&&
MEDLocal storm report, Jun 2, 8:17 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
817 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 N CLARKSVILLE 36.59N 87.35W
06/02/2004 1.00 INCH MONTGOMERY TN OTHER FEDERAL
&&
MEDLocal storm report, Jun 2, 8:22 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
822 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 1 N ERIN 36.33N 87.70W
06/02/2004 HOUSTON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS HOUSTON COUNTY
&&
MEDLocal storm report, Jun 2, 8:24 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
824 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 3 NE SMITHVILLE 35.99N 85.78W
06/02/2004 0.75 INCH DE KALB TN AMATEUR RADIO
&&
MEDLocal storm report, Jun 2, 8:54 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
854 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 10 SSE LEBANON 36.08N 86.25W
06/02/2004 0.75 INCH WILSON TN AMATEUR RADIO
&&
MEDLocal storm report, Jun 2, 8:58 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
858 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 8 NE SMITHVILLE 36.04N 85.72W
06/02/2004 0.75 INCH DE KALB TN LAW ENFORCEMENT
&&
MEDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:09 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 51 min |
| Jun 2, 7:16 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 44 min |
| Jun 2, 7:33 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 57 min |
| Jun 2, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 46 min |
| Jun 2, 7:46 PM CDT | Tornado Warning | OHX | Montgomery, Stewart | 29 min |
| Jun 2, 7:50 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 55 min |
| Jun 2, 7:59 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Wilson | 61 min |
| Jun 2, 8:14 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 46 min |
| Jun 2, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 47 min |
| Jun 2, 8:45 PM CDT | Flash Flood Warning | OHX | DeKalb, Wilson | 2 hr |
| Jun 2, 8:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 46 min |
| Jun 2, 9:00 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 45 min |
| Jun 2, 9:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 47 min |
| Jun 2, 9:22 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 38 min |
| Jun 2, 9:27 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 33 min |
| Jun 2, 10:15 PM CDT | Flash Flood Warning | OHX | Cumberland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.